Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 67, NWS Lake Charles, LA

September 15, 2008Allen Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 15, 2008, 2:11 AM CDT for Allen Parish, Louisiana. It took effect at Sep 15, 2008, 4:54 AM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2008, 2:11 AM CDT (07:11 UTC)
In effect from
Sep 15, 2008, 4:54 AM CDT
Expired
Sep 16, 2008, 9:56 PM CDT
In force
41 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Allen Parish, LA

The river

Written for the forecast point Whisky Chitto Creek near Mittie (MTTL1).

Action stage
15 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 14, 2:59 PM CDT, 11 hours 12 minutes earlier.

Area forecast discussion, Sep 14, 2:59 PM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT SUN SEP 14 2008

.SHORT TERM...
COLD FRONT CURRENTLY MOVING ACROSS NORTH LOUISIANA AND EXTENDED FROM
NORTHWEST MISSISSIPPI TO UPPER SOUTHEAST TEXAS COASTAL AREA.
LEADING EDGE OF SHOWERS AND THUNDERSTORMS PUSHED EAST OF THE
ATCHAFALAYA BASIN AND BACK END OF RAIN AREA SLOWLY ERODING NEAR
SABINE RIVER AS MOISTURE AXIS IS BECOMING ELONGATED FROM RAPIDLY
EXITING REMNANTS OF IKE INTO THE GREAT LAKES STATES AND DEVELOPING
LOW PRESSURE AREA ALONG LOWER TEXAS COAST. THE GFS MODEL WAS
AGGRESSIVE IN SPREADING COPIOUS RAINFALL NORTHWARD INTO THE
FORECAST AREA BUT THIS DOES NOT SEEM PLAUSIBLE BASED ON LATEST
SATELLITE TRENDS. OPTED TO GO WITH DRIER NAM SOLUTION THAT
ACKNOWLEDGED THE ELONGATION AND DEFORMATION OF MOISTURE AXIS THIS
AFTERNOON. MAY NEED TO MAINTAIN CLOUDINESS LONGER UNTIL THE UPPER
TROUGH AXIS SWINGS THROUGH LATE MONDAY. THEREAFTER...HIGH PRESSURE
SHOULD BUILD INTO THE REGION AND ONSET A MUCH NEEDED DRYING TREND.

&&

.LONG TERM...
AUTUMN-LIKE CONDITIONS EXPECTED AS SURFACE HIGH PRESSURE REMAINS
IN PLACE WITH SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEK
AND BELOW NORMAL RAIN CHANCES BEYOND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  82  64  83  63 /  50  20  20  20  10
KBPT  69  84  64  83  62 /  50  20  20  20  10
KAEX  67  82  59  82  58 /  40  10  20  20  10
KLFT  70  83  62  82  62 /  50  20  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

24/LIX
Hazardous weather outlook, Sep 14, 5:27 AM CDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT SUN SEP 14 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
527 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AS THE REMNANTS OF IKE MOVE OFF TO THE NORTHEAST...THE RISK FOR A
FEW BRIEF TORNADOES WILL CONTINUE THROUGH MID MORNING. A COASTAL
FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE
WESTERN LOUISIANA COAST. HEAVY DOWNPOURS WILL CONTINUE IN THE
LINGERING OUTER RAIN BANDS OF IKE. IN ADDITION...A COLD FRONT WILL
MOVE INTO THE REGION BY LATE AFTERNOON...LEADING TO MORE
WIDESPREAD MODERATE TO HEAVY RAINFALL. ADDITIONAL FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR. AVOID HIGH
WATERS. TURN AROUND DONT DROWN.

SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED FOR
COASTAL AREAS THROUGH THE MORNING. EXPECT GUSTS TO DIMINISH
THROUGH THE AFTERNOON. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE
DAY ALSO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE MORNING.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 11:46 PM CDTSmall Craft AdvisoryLCH38 hr
Sep 15, 10:04 AM CDTRiver Flood WarningLCHAllen4 days

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.